It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Cancer: Prostate Message Board


Cancer: Prostate Board Index


Hi Goelfamily,

Congratulations on your dad's most excellent news! :D I'll insert some comments in green.

[QUOTE=Goelfamily;4134650]hi jim
as always your posts were extremely helpful and encouraging :)

[COLOR="DarkGreen"]I'm always glad to help, and I know I speak for others on the board.[/COLOR]

here is the latest update - dad's PSA after 1 month and 3 weeks of surgery came down from 1780 to 6.4

[COLOR="darkgreen"]I have seen results like this before when hormonal therapy is well done, but seeing that result is still incredibly awesome! I don't think I'll ever get used to such dramatic responses! [U][B]Wow![/B][/U] :eek: :dizzy: :D[/COLOR]

testing for testosterone levels and DHT is not very popular in India i'll try to find out where these tests are conducted.

[COLOR="darkgreen"]Your dad's great result to date is strong evidence that both his testosterone and DHT levels are low, but it's worth extra effort to make sure. Both tests simply involve drawing blood as in a PSA test, and no doubt, if necessary, the samples could be prepared for shipping to another country if necessary, though I'm confident you will find a lab in India that could do the work. Dr. Redy's pharmaceutical company in India might be able to give you some leads to local sources, and of course they have a North American branch, which could make contact easier for you. They are one of the suppliers of generic finasteride, which mainly reduces conversion of DHT, so it seems reasonable that they would know about testing for DHT in India. I just read in Dr. Myers' latest Prostate Forum newsletter, which arrived today, that his standard practice is to check his hormonal therapy patients for DHT because it is not rare for testosterone to be extremely low while DHT is still normal. As he notes, since DHT is generally considered ten times as powerful a fuel for prostate cancer as testosterone, a normal level of DHT can wreck a hormonal blockade program if not recognized and reduced. [/COLOR]

in the meantime dad is continuing triple blockade therapy with Casodex [50mg] and Avodart

[COLOR="darkgreen"]I am so glad your dad is now on that program. If he continues to see his PSA drop, then the 50 mg of Casodex could be enough. If his PSA levels off or even starts rising, one tactic could be to increase the dose of Casodex to 100 or 150, the latter being a rather common dose for men with metastases. Dr. Myers wrote about that too in the current newsletter issue. In fact, he mentioned that sometimes he'll prescribe a dose of 200 mg, or even 250 mg; that's the first time I've heard of a doctor using 200 mg or 250 mg. He cites several medical references, and at least one probably covers those higher doses. However, it is possible - not that uncommon - for the cancer to mutate so that it can start using Casodex as fuel, which of course needs to be recognized soon. There are other drugs to use instead of Casodex if that happens. I believe that it usually takes a good while on the drug before that occurs, but I'm not that sure. It's something to be aware of.

While few patients begin to suffer liver injury due to Casodex, Dr. Myers writes in the same article that he regularly puts men on the drug ursodiol when he puts them on Casodex, as a preventive measure. He has even observed that ursodiol can "reverse liver toxicity due to casodex." He uses 300 mg of ursodiol two or three times a day. I had regular liver function tests during the first several months of my first round of blockade that used Casodex, but it became clear that I tolerate it well. I have never taken ursodiol.[/COLOR]

along with some dietary changes such as pomegrenate juice, soyabean and lycopene tablets everyday.

[COLOR="darkgreen"]All sound good to me! :)[/COLOR]

our doctor has started with bisphosphonate therapy [every 4 weeks], calcium and vitamin D.

[COLOR="darkgreen"]Do you know the drug used? I suspect it is an equivalent of Zometa (zoledronic acid). Was your dad cautioned about dental work while taking the drug, if it is zoledronic acid? That's important because of a rare but potentially serious side effect known as osteonecrosis of the jaw. That drug is remarkably powerful. It should help a lot.[/COLOR]

he has asked us to get a CAT Scan done in 3 months to check for lymph node involvement. what are your views regarding this?

[COLOR="darkgreen"]With your dad's extremely high initial PSA, using a CAT scan for initial staging is a smart thing to do, and I suspect that's how his metastases were found, though I'm guessing. It makes sense to use a CAT scan again to see what changes have occurred. It's quite possible that some of the earlier mets may have shrunk or even disappeared. I've heard and read of that happening quite often when men have responses like your dad's. It's also possible that the CAT scan would show that the mets have grown and increased in number, but in my layman's view that seems unlikely in view of the steep plunge in your father's PSA.[/COLOR]

i think thats it for now.
keep up the good work you are doing :)
goelfamily[/QUOTE]

[COLOR="darkgreen"]May your dad keep up those wonderful reports! :) I'm sure his results are inspiring many readers on the board. :angel:

Take care,

Jim :wave:[/COLOR]





All times are GMT -7. The time now is 05:46 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!